Reduced G Tolerance Associated with Supplement Use
 
   

Reduced G Tolerance
Associated with Supplement Use

This section is compiled by Frank M. Painter, D.C.
Send all comments or additions to:
   Frankp@chiro.org
 
   

FROM: Aviat Space Environ Med. 2011 (Feb);   82 (2):   140143

Barker PD.

Branch Health Clinic,
Naval Air Station Oceana,
Virginia Beach, VA, USA.
patrick.barker@med.navy.mil


BACKGROUND:   High G forces encountered in tactical military aviation and aerobatic flight produce a host of physiologic responses aimed at preserving cerebral perfusion. The military has instituted measures to augment the physiologic response in order to avoid G-induced loss of consciousness (G-LOC) because of its potential to cause a catastrophic mishap.

CASE REPORT:   The case presented here details a Naval Aviator who experienced reduced G tolerance over two successive flights with a temporal relationship of starting a new supplement. Two components of the supplement, coenzyme Q10 and niacin, are highlighted here for their hemodynamic effects. After stopping the supplement the aviator regained his normal G tolerance and had no further issues in flight. There are several factors that can reduce G tolerance and supplement use has to be considered here because of the potential for altering the normal physiological response to increased G force. Our discussion reviews the physiological effects of increased G force, the spectrum of signs of decompensation under the stress of G force, and the potential effects this supplement had on the normal physiological response to increased G force, thus reducing the aviator's G tolerance.


Return to the Co-Q10 Page

Since 2-18-2011

         © 19952017 ~ The Chiropractic Resource Organization ~ All Rights Reserved